Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 27, 2015, 2:10 AM CDT for La Salle County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 2:10 AM CDT (07:10 UTC)
- Expired
- Apr 27, 2015, 2:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 151 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:18 AM CDT | TSTM WND GST 45 | Ne Cotulla, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3577 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
864
WFUS54 KCRP 270710
TORCRP
TXC283-270745-
/O.NEW.KCRP.TO.W.0017.150427T0710Z-150427T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 245 AM CDT
* AT 209 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER WOODWARD...OR 9 MILES SOUTHWEST OF DILLEY...AND MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
COTULLA...GARDENDALE...LOS ANGELES...MILLET...MILLETT...FOWLERTON
AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 2848 9880 2834 9885 2847 9938 2864 9934
2865 9880
TIME...MOT...LOC 0709Z 283DEG 39KT 2857 9927
$$
HART3 follow-up statements
759
WWUS54 KCRP 270722
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 AM CDT MON APR 27 2015
TXC283-270745-
/O.CON.KCRP.TO.W.0017.000000T0000Z-150427T0745Z/
LA SALLE TX-
222 AM CDT MON APR 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHERN
LA SALLE COUNTY...
AT 220 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
MILLET...OR 7 MILES SOUTH OF DILLEY...MOVING EAST AT 35 MPH. IN
ADDITION TO A POSSIBLE TORNADO...THIS STORM IS ALSO CAPABALE OF
PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
GARDENDALE...FOWLERTON...LOS ANGELES...MILLET AND MILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 2848 9880 2834 9885 2849 9930 2863 9927
2865 9880
TIME...MOT...LOC 0720Z 277DEG 32KT 2856 9919
$$
HART727
WWUS54 KCRP 270731
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 AM CDT MON APR 27 2015
TXC283-270745-
/O.CON.KCRP.TO.W.0017.000000T0000Z-150427T0745Z/
LA SALLE TX-
231 AM CDT MON APR 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN LA SALLE COUNTY...
AT 231 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LOS
ANGELES...OR 11 MILES SOUTHEAST OF DILLEY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
FOWLERTON AND LOS ANGELES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 2848 9880 2842 9883 2850 9916 2861 9913
2865 9880
TIME...MOT...LOC 0731Z 283DEG 39KT 2853 9906
$$
HART483
WWUS54 KCRP 270743
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 AM CDT MON APR 27 2015
TXC283-270750-
/O.EXP.KCRP.TO.W.0017.000000T0000Z-150427T0745Z/
LA SALLE TX-
243 AM CDT MON APR 27 2015
...THE TORNADO WARNING FOR NORTHEASTERN LA SALLE COUNTY WILL EXPIRE
AT 245 AM CDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER...SMALL HAIL AND DAMAGING WINDS
REMAIN POSSIBLE AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR NORTHERN
LA SALLE AND NORTHERN MCMULLEN COUNTIES UNTIL 3 AM CDT.
LAT...LON 2848 9880 2842 9883 2850 9916 2861 9913
2865 9880
TIME...MOT...LOC 0738Z 283DEG 39KT 2853 9906
$$
HARTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:00 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 27, 1:00 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 100 AM CDT MON APR 27 2015 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...IFR/MVFR VISIBILITIES OWING TO FOG/MIST GENERALLY EAST OF U.S. 281 IN ADVANCE OF A FRONTAL BOUNDARY THAT IS EXPECTED TO MOVE ACRS THE REGION EARLY MONDAY MORNING. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS...CURRENTLY IN ADVANCE OF THE BOUNDARY...WL CONTINUE TO MOVE EWD OVERNIGHT AND AFFECT MAINLY THE NRN SECTIONS. EXPECT IFR/MVFR CEILINGS/VISIBILITIES IN ASSOCIATION WITH THESE SHOWERS/THUNDERSTORMS. INCREASING N/NW WIND AND DRYING CONDITIONS EXPECTED DRG THE LATE MORNING/AFTN HOURS MONDAY. && .PREV DISCUSSION... /ISSUED 936 PM CDT SUN APR 26 2015/ DISCUSSION...UPDATED GRIDS TO FIT BETTER WITH CURRENT OBSERVATIONS AND TRENDS. DID LOWER TEMPERATURES IN A COUPLE OF LOCATIONS (MAINLY NORTH AND WEST). LAPS DATA CONTINUES TO SHOW STRONG CAP. NEW NAM12 IS SHOWING CONVECTION ENTERING NORTHWESTERN PORTIONS OF CWFA MAINLY BETWEEN 09Z- 12Z...THEN WEAKENS IT AS IT KEEPS A PRETTY STRONG CAP IN PLACE. THUS...HAVE KEPT POPS AS-IS SINCE EARLY EVENING UPDATE...KEEPING CHANCE TO THE NORTH AND SLIGHT CHANCE TO THE SOUTH. NEW HRRR IS KEEPING CONVECTION OUT OF ARE THROUGH 12Z. WE SHALL SEE. UNFORTUNATELY, WE WILL HAVE TO SEE...BUT STILL SUSPECT ANY STRONG CONVECTION LIKELY OVER THE NORTHERN AREAS WELL AFTER MIDNIGHT...POSSIBLY STRONG WITH SEVERE NOT BEING RULED OUT (BUT FEEL BETTER CHANCES STAY TO THE NORTH WITH LEFT-FRONT QUAD OF UPPER JET POSITION). PRODUCTS HAVE BEEN ISSUED. NO NOTABLE CHANGES TO THE COASTAL WATER FORECAST AT THIS TIME...ALTHOUGH DID ADD FOG TO THE OFFSHORE AS WELL. CWF WILL BE ISSUED AROUND 10 PM. PREV DISCUSSION... /ISSUED 732 PM CDT SUN APR 26 2015/ DISCUSSION...SOUNDING JUST CAME IN WITH STRONG CAP (23.8C AT 850MB). THE 64K DOLLAR QUESTION IS WILL THIS CAP HOLD OR WILL CONVECTION WHICH DEVELOPS IN THE HILL COUNTRY BE ABLE TO MAKE IT INTO THE CWFA (AND HOW FAR SOUTH). MESO-SCALE MODELS GIVE AREA A BRUSH OVER THE NORTHERN AREAS (MORE STRONG) WITH SYNOPTIC MODELS BEING A BIT MORE ROBUST WITH CONVECTION A BIT FARTHER SOUTH. BELIEVE AT THIS TIME IS THAT STRONG TO POSSIBLY ISOLATED SEVERE CONVECION MAY OCCUR OVER THE EXTREME NORTHERN/NORTHEASTERN AREAS LATE TONIGHT/TOWARD MORNING...WITH CAP LIKELY HOLDING ENOUGH TO PRECULDE STRONGER CONVECTION FARTHER SOUTH AND WEST. HOWEVER...WITH STILL UNCERTAINTY HAVE HELD OFF ON MENTIONING SEVERE AT THIS TIME (SEEMS THAT EL-NINO CAN BRING SOME BONUS CONVECTION AT TIMES). HOWEVER...WILL CONTINUE TO MONITOR AND LOOK AT NEW MODEL DATA AND ADJUST ACCORINGLY/AS-NEEDED. HAVE UPDATED GRIDS TO LOWER POPS THIS EVENING (KEPT POPS AS-IS OVERNIGHT)...BUT ALSO INCLUDED FOG IN THE FORECAST FOR THE EASTERN AREAS AS FOG IS ALREADY FORMING (MAYBE COMBINATION OF HAZE AND FOG) SO HAVE UPDATED FORECAST. DID NOT MESS WITH MINIMUM TEMPERATURES JUST YET. PRODUCTS ARE OUT. MARINE...INCLUDED FOG FOR THE COASTALS...AND WILL WRITE A MWS CONCERNING FOG CONCERNS (AND IF WORSENS WILL ISSUE MWW...DENSE FOG ADVIOSORY). WINDS SHOULD STAY BELOW SCEC/SCA TONIGHT BUT WILL HAVE TO MONITOR IN CASE ANY RISE/FALL COUPLETS DEVELOP OVERNIGHT. PREV DISCUSSION... /ISSUED 619 PM CDT SUN APR 26 2015/ DISCUSSION...UPDATE FOR 00Z AVIATION BRIEFING. AVIATION...VFR NEXT 24 HRS AT KLRD. IFR/LIFR THIS EVENING AND PART OF THE OVERNIGHT HRS FOR KCRP/KVCT/KALI. THICK HAZE WILL EXPAND INLAND FROM THE COAST THIS EVENING ALONG WITH STRATUS RESULTING IN IFR/LIFR VSBYS/CIGS FOR EASTERN HALF OF S TX. SURFACE TROUGH WILL PUSH SE ACROSS KLRD AOA 06Z AND REACH KALI/KCRP/KVCT AROUND 09-11Z. CIGS AND VSBYS XPCTD TO GRADUALLY IMPROVE AFTER SFC TROUGH PUSHES THROUGH. SCT CONVECTION MAY DVLP TONIGHT ACROSS TX HILL COUNTRY AND SHIFT EAST OVERNIGHT /AHEAD OF BOUNDARY/ AND IMPACT KVCT BY LATE IN THE NIGHT...AS SUCH HAVE PROB30 FOR CONVECTION IN TAF. KCRP/KLRD/KALI XPCTD TO REMAIN DRY AT THIS TIME. HOWEVER...FUTURE TAF PKGS/AMENDMENTS MAY NEED TO INCLUDE CONVECTION FOR LATE TONIGHT FOR KCRP/KALI. MAIN COLD FRONT WILL THEN PUSH THROUGH TERMINALS A FEW HOURS AFTER SFC TROUGH RESULTING IN CLEARING SKIES FOR MOST OF MON AND NW SFC WINDS 10 TO 15 KTS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 66 77 56 75 / 30 10 10 10 0 VICTORIA 84 62 74 52 74 / 50 10 10 10 0 LAREDO 90 64 78 56 80 / 10 10 10 10 0 ALICE 89 64 78 55 77 / 30 10 10 10 0 ROCKPORT 80 66 74 59 73 / 40 10 10 10 0 COTULLA 88 61 77 52 78 / 20 10 10 10 0 KINGSVILLE 87 65 79 56 77 / 30 10 10 10 0 NAVY CORPUS 81 67 75 61 73 / 30 10 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...AVIATION
Hazardous weather outlook, Apr 26, 4:59 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 459 AM CDT SUN APR 26 2015 TXZ229>234-239>247-271000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 459 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE TONIGHT OVER THE VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR HAIL WILL BE POSSIBLE MONDAY. THE HIGHEST THREAT FOR SEVERE STORMS MONDAY WILL BE OVER THE VICTORIA CROSSROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NEEDED LATE TONIGHT INTO MONDAY FOR STORMS ACROSS THE VICTORIA CROSSROADS REGION. GMZ230-235-250-255-270-275-271000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 459 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE LOCAL AREA BAYS AND NEARSHORE WATERS THROUGH 9 AM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE BEHIND A COLD FRONT ON TUESDAY AND TUESDAY NIGHT. LK/TMT
In the hours before
Special weather statement, Apr 27, 1:35 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
135 AM CDT MON APR 27 2015
TXZ229-239-270700-
WEBB-LA SALLE-
135 AM CDT MON APR 27 2015
...AN OUTFLOW BOUNDARY OF STRONG WIND WILL AFFECT NORTHWESTERN WEBB
AND LA SALLE COUNTIES...
AT 131 AM CDT...AN OUTFLOW BOUNDARY PRECEDING A LINE OF STRONG
THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR DEVINE TO DILLEY
TO 6 MILES NORTHEAST OF CATARINA TO NEAR CHUPADERA RANCH
AIRPORT...AND MOVING SOUTHEAST AT 40 MPH.
NORTHWEST WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS OUTFLOW
BOUNDARY. THUNDERSTORMS MAY IMPACT THE AREA AFTER THE INITIAL AREA
OF STRONG WINDS PUSH THROUGH.
LOCATIONS IMPACTED INCLUDE...
COTULLA...CHUPADERA RANCH AIRPORT...GARDENDALE...LOS ANGELES...LAS
TIENDAS...MILLET...MILLETT...LA ESPERANZA RANCH AIRPORT...
FOWLERTON...ARTESIA WELLS AND WOODWARD.
STORMS MAY DEVELOP AND INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH TEXAS.
LAT...LON 2820 10007 2820 9940 2862 9940 2864 9936
2865 9880 2843 9880 2840 9884 2814 9919
2780 9979 2795 9994 2798 9993 2802 10001
2815 10008 2816 10013
TIME...MOT...LOC 0631Z 311DEG 35KT 2911 9887 2869 9919 2842 9955 2816
10002
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:35 AM CDT | Special Weather Statement | CRP | La Salle | 25 min |
| Apr 27, 2:02 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 58 min |
| Apr 27, 3:31 AM CDT | Special Weather Statement | CRP | Webb | 29 min |
| Apr 27, 3:39 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 36 min |
| Apr 27, 4:17 AM CDT | Special Weather Statement | CRP | Zapata | 43 min |
| Apr 27, 4:53 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 22 min |
| Apr 27, 3:20 PM CDT | Small Craft Advisory | CRP | 40 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.